Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 479, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2006, 4:56 PM CDT for Jefferson County, Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2006, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 7, 2006, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:05 PM CDT | TSTM WND DMG | De Soto, MO | 10-12 INCH DIAMETER TREE LIMBS DOWN |
| Aug 7, 5:55 PM CDT | HAIL 1 | Festus, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 072156 SVRLSX MOC099-072245- /O.NEW.KLSX.SV.W.0479.060807T2156Z-060807T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 456 PM CDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 545 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF OLYMPIAN VILLAGE...OR ABOUT 5 MILES SOUTHEAST OF DE SOTO...AND MOVING NORTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... OLYMPIAN VILLAGE... DE SOTO... FESTUS... HILLSBORO... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3801 9056 3809 9034 3829 9043 3818 9075 $$ TILLY/RP
1 follow-up statement
000 WWUS53 KLSX 072218 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 518 PM CDT MON AUG 7 2006 MOC099-072245- /O.CON.KLSX.SV.W.0479.000000T0000Z-060807T2245Z/ JEFFERSON MO- 518 PM CDT MON AUG 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTHERN JEFFERSON COUNTY... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DE SOTO...MOVING NORTH AT 5 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... DE SOTO...VICTORIA...HEMATITE...HILLSBORO...MAPAVILLE AND FESTUS. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS THE DE SOTO AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3801 9056 3809 9034 3829 9043 3818 9075 $$ TILLY/RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT MON AUG 7 2006 .DISCUSSION... A COLD FRONT EXTENDING FROM THE SOUTHERN TIP OF LAKE MICHIGAN SOUTHWEST TO JUST NORTH OF ST LOUIS...THEN WEST THROUGH WEST CENTRAL MISSOURI. AND SOUTHWEST TO SOUTH OF WICHITA KS. THE FRONT IS SLOWING AND SHOULD MOVE VERY LITTLE THIS EVENING. AN OUTFLOW BOUNDARY FROM THIS MORNINGS ACTIVITY DROPPED SOUTHEAST INTO SOUTHEAST MISSOURI WEST TO NEAR SPRINGFIELD. THE AIR IS MODERATELY UNSTABLE ACROSS SOUTHERN MISSOURI AND THUNDERSTORMS HAVE BEEN DEVELOPING THIS AFTERNOON FROM PICKNEYVILLE IN SOUTHERN ILLINOIS WEST THROUGH FARMINGTON AND TO LAKE OF THE OZARKS. THESE STORMS SHOW LITTLE MOVEMENT AND NEW STORMS WILL PROBABLY DEVELOP ALONG EITHER SIDE OF THE STORMS ALONG THE OUTFLOW BOUNDARIES. MEANWHILE A SOMEWHAT ORGANIZED LINE OF STORMS EXTENDS FROM DECATUR ILLINOIS WEST SOUTHWEST TO ABOUT 25 MILES SOUTH OF QUINCY TO 30 MILES NORTH OF COLUMBIA. THESE STORMS ARE A BIT CLOSER TO THE WESTERLIES AND THEREFORE HAVE AN EASTWARD MOVEMENT OF 20 KNOTS OR SO. MID AFTERNOON TEMPERATURES HAVE RISEN INTO THE LOWER TO MIDDLE 90S OUTSIDE THE RAIN AREAS WITH HEAT INDICES HOVERING JUST BELOW ADVISORY CRITERIA AGAIN...FROM UPPER 90S TO 104. THE RUC MODEL SHOWS A LOW LEVEL JET FORMING TONIGHT OVER WESTERN KANSAS AND NEBRASKA. FOR NOW WE LOOK FOR CHANCE PROBABILITIES THROUGH THE EVENING HOURS WITH THE SCATTERED THUNDERSTORMS AND THEN A STORM COMPLEX OR MCS IS EXPECTED TO FORM OVER NORTHERN KANSAS AND NEBRASKA DURING THE EVENING AND MOVE EAST INTO NORTHERN MISSOURI DURING THE NIGHT. THE CORFIDI VECTORS HOWEVER SHOW A POSSIBILITY OF A SLIGHT SOUTHWARD SHIFT DURING THE NIGHT AND IN ADDITION THE STATIONARY FRONT MAY PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. WINDS ALOFT ARE VERY LIGHT AND THE THREAT OF ANY SEVERE WEATHER IS MINIMAL...ONLY BRIEF STRONG GUSTS NEAR THE STRONGER STORMS. THE TEMPERATURES ALOFT ARE EXTREMELY WARM AND THEREFORE THE CHANCES FOR HAIL ARE NOT VERY GOOD EITHER. I HAVE PLACED LIKELY POPS IN NORTHEAST MISSOURI TONIGHT WITH CHANCE PROBABILITIES TAPERING OFF FURTHER SOUTH. THE STATIONARY FRONT AND OUTFLOW BOUNDARIES FROM TONIGHTS ACTIVITY SHOULD PROVIDE SOME SORT OF FOCUS FOR ADDITIONAL ACTIVITY TOMORROW AND TOMORROW NIGHT AND POSSIBLY ON WEDNESDAY IN THE NORTHEASTERN PORTIONS OF OUR FORECAST AREA. SIGNIFICANT RAINFALL IS MUCH NEEDED. DUE TO THE SLOW MOVEMENT OF THESE STORMS LOCAL SPOTS COULD RECEIVE SOME HEAVY RAINFALL WITH LESSER AMOUNTS OVER MOST OF THE REST OF THE AREA...ESPECIALLY NORTH OF INTERSTATE 70. CLOUDS WILL INCREASE AND THEREFORE THIS SHOULD PROVIDE A BRIEF RESPITE FROM THE HOT WEATHER WITH HIGHS IN THE MIDDLE 80S NORTH TO LOWER 90S IN RAINFREE AREAS. IN THE LONGER RANGE...THE MODELS STILL POINT TO UNSEASONABLY STRONG AMPLIFICATION OF THE JET STREAM PATTERN. THE BROAD UPPER RIDGE NOW CENTERED NEAR 90 DEGREES WEST MAY BRIEFLY RETROGRADE A BIT TOWARD THE PLAINS WITH AN UNUSUALLY DEEP TROUGH OVER THE EASTERN U.S. AND ANOTHER LONG WAVE TROUGH OVER THE WESTERN U.S. AS USUAL THIS MAKES FOR A VERY UNPREDICTABLE PATTERN FOR THE BISTATE AREA BUT IN GENERAL SOME COOLING AND SCATTERED SHOWERS AND THUNDERSTORMS WILL BE THE RULE...THE MODELS HAVE BEEN VERY UNPREDICTABLE AS TO TIMING AND STRENGTH SO WITH LOWER CONFIDENCE I HAVE INCLUDED LOW CHANCE PROBABILITIES OF PRECIPITATION. PEDIGO && .AVIATION... FOR THE 18Z TAFS... COLD FRONT OVER CENTRAL MO AS OF 17Z. SCATTERED RWS AND TRWS NORTH OF THE FRONT WL CONTINUE TO DISSIPATE THROUGH 20Z...MAY NEED TO STILL MENTION FOR AN HOUR OR TWO FOR KUIN...WILL WAIT TIL CLOSER TO TAF ISSUANCE TIME TO DECIDE. AS FOR REST OF TIME PERIOD...WILL SEE REDEVELOPMENT OF ACTIVITY LATER TONIGHT...AFTER 06Z...WITH POSSIBLE MCS DEVELOPMENT OVER IOWA THEN SINK SOUTHEASTWARD INTO KUIN...KSUS AND KSTL. OTHERWISE...VFR/MVFR CONDS THRU THE PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 7, 3:06 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 306 PM CDT MON AUG 7 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 306 PM CDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT AS A COLD FRONT SLOWLY PUSHES THROUGH OUR REGION. ORGANIZED OR WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH DUE TO THE HIGH AMOUNTS OF INSTABILITY AVAILABLE...A FEW STORMS EARLY THIS EVENING MAY BRIEFLY EXCEED SEVERE LIMITS...ESPECIALLY AROUND THE INTERSTATE 70 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY... PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY... AS THE OLD FRONTAL BOUNDARY LINGERS ACROSS THE AREA AND WILL INTERSECT A MOIST AND UNSTABLE ATMOSPHERE. HEAT INDICES MAY EXCEED 100 DEGREES ON WEDNESDAY AND THURSDAY IN CENTRAL MISSOURI AS WELL AS THE ST LOUIS METROPOLITAN AREA...AS THE HOT AND HUMID AIR ATTEMPTS TO MAKE A RETURN TO THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF HAIL...HIGH WINDS...WIND DAMAGE...AND HEAVY RAINFALL. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 21 min |
| Aug 7, 6:15 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.